Thunderstorm Wind, Marion
- When
- June 20, 7:00 PM EST
- Where
- Marion County, 0.69 mi S of Ft Mc Coy
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 29.360, -81.970
A tree and play equipment were blown down.
An inverted surface front over SE Georgia combined with increased moisture and instability sparked strong to severe afternoon thunderstorms along the sea breezes and outflow mergers.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
An inverted surface front over SE Georgia combined with increased moisture and instability sparked strong to severe afternoon thunderstorms along the sea breezes and outflow mergers.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 20, 1:32 PM EST, 5 hours 28 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 232 PM EDT FRI JUN 20 2014 .SHORT TERM...THRU SUNDAY NIGHT... THE EAST COAST SEA BREEZE HAS MIGRATED WEST OF INTERSTATE 95 THIS AFTERNOON...AND STORMS WILL CONTINUE TO PUSH WESTWARD THROUGH THE AFTERNOON INTO THE CENTRAL PART OF PENINSULA EVENTUALLY MEETING UP WITH THE WEST COAST SEABREEZE BETWEEN U.S.301 AND I-75 THIS MID TO LATE AFTERNOON. PRECIPITABLE WATER VALUES HAVE INCREASED ACROSS SE GA THIS AFTERNOON AS MOISTURE BEGIN TO POOL AHEAD OF THE GA INVERTED SFC TROF THAT IS ACROSS THE CENTRAL PART OF THE PEACH STATE. THIS HAS ALLOWED TSTMS TO DEVELOP IN THIS REGION AS PWS HAVE INCREASED TO 1.6 TO 1.8" ACROSS SE GA FROM 1.25" THIS MORNING. THE CONVECTIVE ACTIVITY WILL GENERALLY WILL STEERING FROM NORTH- NORTHEAST TO SOUTH-SOUTHWEST IN RESPECTIVE SEA BREEZE CONVECTIVE LINES WITH 500-700MB STREAMLINE FLOW SHOWING THIS FLOW WITH MEAN MID LEVEL RIDGE OVER MISSISSIPPI. THE DIURNAL ACTIVITY SHOULD WANE CONSIDERABLY AND MARKEDLY DECREASE IN AREAL COVERAGE BY MID EVENING AS DAYTIME HEATING DIMINISHES. DURING THE WEEKEND...UPPER RIDGING OVER SOUTHEASTERN STATES IS SUPPRESSED SOUTH BY WNW FLOW AROUND NEW ENGLAND/WRN ATLANTIC UPPER TROF...WITH PERSISTENT SURFACE TROF OVER SCTRL GA AND OFFSHORE FLOW SOUTH OF SURFACE TROF. THIS BOUNDARY AND SEA BREEZES WILL FOCUS AFTERNOON/EVENING SHOWER/T-STORM DEVELOPMENT EACH AFTERNOON. SOME UNCERTAINTY AS TO COVERAGE OF ACTIVITY EACH DAY...AND KEEPING CHANCE POPS FOR NOW. WESTERLY SURFACE FLOW WILL LEAD TO HOT AFTERNOONS...WITH HIGHS IN MID 90S INLAND...LOW 90S COAST WITH NOT MUCH INLAND PENETRATION OF EAST COAST SEA BREEZE. HEAT INDEX VALUES AROUND 100 DEGREES EXPECTED EACH AFTERNOON. .LONG TERM....MONDAY THRU THURSDAY... PATTERN CHANGES TO WESTERN ATLANTIC UPR RIDGE...WRN GULF COAST UPPER TROF...AND SW FLOW OVER OUR FORECAST AREA FOR MUCH OF NEXT WEEK. SURFACE RIDGE BECOMES RE-ESTABLISHED OVER NORTH- CENTRAL FL...WITH ONSHORE FLOW NORTH OF RIDGE AXIS (WEAKEST ACROSS OUR SRN COUNTIES UNDER RIDGE AXIS. MODEL GUIDANCE MAINTAINS A CHANCE OF AFTERNOON/EVENING SHOWERS/T-STORMS EACH DAY PRIMARILY WITH WEST COAST SEA BREEZE MOVING EASTWARD ACROSS PENINSULA. HIGHS IN UPR 80S COAST TO LOWER 90S INLAND EACH DAY...WITH OVERNIGHT LOWS LWR 70S INLAND TO MID 70S COAST. && .AVIATION... VFR CONDITIONS ANTICIPATED THROUGH THE TAF CYCLE. THE EXCEPTION WILL BE AT KGNV...WHERE VCTS AND VCSH POSSIBLE AT THE TERMINAL THIS MID TO LATE AFTERNOON WITH THUNDERSTORMS NEARBY. ALSO PUT A TEMPO GROUP FOR WIND GUSTS TO 40 KTS AND BRIEF HEAVY RAIN AT KGNV BETWEEN 19Z AND 23Z. VFR CONDITIONS WILL BE THE GENERAL RULE OVERNIGHT WITH PATCHY FOG POSSIBLY DEVELOPING IN THE I-75 CORRIDOR AND SUWANNEE VALLEY BETWEEN 09 AND 12Z. && .MARINE... ONSHORE WINDS HAVE DEVELOPED NEAR THE COAST THIS AFTERNOON WHEN THE SEA BREEZE PUSHED WEST. WINDS SHIFT BACK TO THE WEST AFTER MIDNIGHT WHEN THE SEA BREEZE'S INFLUENCE DISSIPATES. INCREASING SOUTH TO SOUTHWEST WINDS THIS WEEKEND ALTHOUGH NOT STRONG ENOUGH TO WARRANT HEADLINES. ISOLATED SHOWERS AND STORMS TOWARD DAYBREAK AND SATURDAY BECOMING WIDELY SCATTERED TO SCATTERED SUNDAY. HIGH PRESSURE BECOMES RE-ESTABLISHED OVER THE WATERS EARLY NEXT WEEK WITH LIGHT SOUTH TO SOUTHWEST WINDS... WITH SOUTHEAST FLOW NEARSHORE COMPONENT EACH AFTERNOON ASSOCIATED WITH THE SEA BREEZE. RIP CURRENTS: LOW RISK IS EXPECTED THROUGH THE WEEKEND. && .PRELIMINARY POINT TEMPS/POPS... AMG 71 96 73 94 / 20 30 40 30 SSI 76 91 76 91 / 10 30 30 30 JAX 71 95 74 93 / 10 40 40 40 SGJ 74 91 74 91 / 10 30 30 50 GNV 71 93 72 92 / 20 30 30 50 OCF 72 93 72 92 / 30 20 20 50 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AM...NONE. && WOLF/CORDERO
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 402 AM EDT FRI JUN 20 2014 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040- GAZ132>136-149>154-162>166-210845- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM- FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM- ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE- FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE- ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON- SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS- GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON- APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN- COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN- 402 AM EDT FRI JUN 20 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE INLAND AREAS DURING THE LATE AFTERNOON INTO THE EARLY EVE. MOST OF THE STORMS ARE EXPECTED TO BE FOCUSED BETWEEN U.S. HIGHWAY 301 AND INTERSTATE 75. THE MAIN CONCERNS WILL BE STRONG AND GUSTY WINDS...FREQUENT LIGHTNING...AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED EACH DAY. A FEW STORMS MAY BE STRONG. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 255 PM EDT FRI JUN 20 2014 GAZ133-135-201945- APPLING-JEFF DAVIS- 255 PM EDT FRI JUN 20 2014 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR JEFF DAVIS AND APPLING COUNTIES FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 345 PM EDT... AT 255 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 3 MILES NORTH OF GRAHAM...MOVING SOUTH AT 10 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND HAZLEHURST...GRAHAM AND PINE GROVE THROUGH 345 PM EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. LAT...LON 3175 8235 3178 8262 3192 8259 3194 8243 TIME...MOT...LOC 1855Z 352DEG 7KT 3187 8252 WOLF
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
327 PM EDT FRI JUN 20 2014
GAZ132-133-202015-
COFFEE-JEFF DAVIS-
327 PM EDT FRI JUN 20 2014
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR WESTERN JEFF
DAVIS AND NORTHERN COFFEE COUNTIES FOR STRONG WINDS...SMALL HAIL AND
EXCESSIVE LIGHTNING VALID UNTIL 415 PM EDT...
AT 327 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 7 MILES NORTH OF PRIDGEN...MOVING SOUTH
AT 10 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND
PRIDGEN THROUGH 415 PM EDT. HAIL UP TO THREE QUARTER INCH IN
DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45
TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY
RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING
OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3167 8273 3166 8298 3179 8295 3179 8290
3179 8287 3182 8284 3184 8281 3183 8280
TIME...MOT...LOC 1927Z 348DEG 9KT 3179 8290
WOLFSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
434 PM EDT FRI JUN 20 2014
GAZ149-202100-
ATKINSON-
434 PM EDT FRI JUN 20 2014
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR ATKINSON COUNTY
FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 500 PM EDT...
AT 434 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 6 MILES WEST OF PEARSON...MOVING SOUTH
AT 10 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND
PEARSON THROUGH 500 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3140 8302 3140 8286 3118 8283 3119 8305
3124 8305 3127 8304 3128 8305
TIME...MOT...LOC 2034Z 008DEG 7KT 3131 8295
WOLFSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
550 PM EDT FRI JUN 20 2014
GAZ152-164-202230-
BRANTLEY-CHARLTON-
550 PM EDT FRI JUN 20 2014
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR BRANTLEY AND
CHARLTON COUNTIES FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 630 PM
EDT...
AT 550 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 4 MILES SOUTHEAST OF HICKOX...MOVING
SOUTH AT 10 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS
AROUND HICKOX AND WINOKUR THROUGH 630 PM EDT. HAIL UP TO THREE
QUARTER INCH IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON
ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.
LAT...LON 3110 8186 3109 8192 3105 8193 3104 8190
3098 8192 3095 8189 3091 8192 3090 8190
3084 8191 3089 8216 3121 8203 3117 8184
TIME...MOT...LOC 2150Z 013DEG 9KT 3110 8195
ALLENSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
647 PM EDT FRI JUN 20 2014
FLZ040-202330-
MARION-
647 PM EDT FRI JUN 20 2014
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR MARION COUNTY
FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 730 PM EDT...
AT 647 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 3 MILES EAST OF LYNNE...MOVING WEST AT 5 MPH.
THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND SALT
SPRINGS...JUNIPER SPRINGS...MOSS BLUFF...LYNNE...WEIRSDALE...
SUMMERFIELD...SILVER SPRINGS SHORES...SANTOS...OCKLAWAHA AND LAKE
WEIR THROUGH 730 PM EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER
AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.
LAT...LON 2935 8209 2936 8169 2915 8171 2895 8170
2896 8212
TIME...MOT...LOC 2247Z 077DEG 5KT 2919 8186
ALLENSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
714 PM EDT FRI JUN 20 2014
FLZ040-210000-
MARION-
714 PM EDT FRI JUN 20 2014
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR MARION COUNTY
FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 800 PM EDT...
AT 714 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 6 MILES NORTHEAST OF FORT MCCOY...MOVING
SOUTH AT 5 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS
AROUND LAKE DELANCY...ORANGE SPRINGS...HOG VALLEY...FORT MCCOY AND
SALT SPRINGS THROUGH 800 PM EDT. HAIL UP TO THREE QUARTER INCH IN
DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED. HEAVY
RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR
FLOODING OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.
LAT...LON 2930 8198 2950 8202 2951 8196 2951 8184
2949 8184 2949 8178 2943 8177 2943 8175
2938 8174 2937 8173 2931 8171
TIME...MOT...LOC 2314Z 346DEG 6KT 2939 8188
ALLENThe Jacksonville radar (KJAX), 128 km away, was scanning. The volume nearest the first event began at 00:04 UTC.
3 thunderstorm wind. Local standard time, as filed.
A tree and play equipment were blown down.
Power lines were blown down. The cost of damage was estimated for inclusion of the event in Storm Data.
Power lines were blown down. The time of the event was based on radar.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2014Every state in 2014This day in weather historyWarnings in Florida, June 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 525400, 525402, 525401.